WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/8 HOLE/195MM/LEFT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Back to Search Results |
| Model Number |
02.124.409 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Failure of Implant (1924)
| Date of Event |
01/01/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event-unknown date.Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery due to a one (1) variable angle-locking compression plate (va-lcp) curved condylar plate and one (1) 5.0mm cannulated locking screw 85mm were broken and nonunion of the left femur.The plate broke at the junction of the second combi hole.An 85mm 5.0 cannulated locking screw as broke at the screw head.The other cannulated locking screws and cortex screws were removed but not broken.It was revised with another plate.Initial date of the surgery was on (b)(6) 2019.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.Concomitant device reported: 5.0mm cannulated locking screws 85mm (part # 02.205.085, lot # unknown, quantity 2) 5.0mm cannulated locking screws 80mm (part # 02.205.080, lot # unknown, quantity 2), 5.0mm cannulated locking screw 35mm (part # 02.205.035, lot # unknown, quantity 1), 4.5mm cortex screw self-tapping 36mm (part # 214.836, lot # unknown, quantity 3), 4.5mm cortex screw self-tapping 44mm (part # 214.844, lot # unknown, quantity 2), 4.5mm cortex screw self-tapping 46mm (part # 214.846, lot # unknown, quantity 1), 4.5mm cortex screw self-tapping 42mm (part # 214.842, lot # unknown, quantity 1).This report is for one (1) 4.5mm va-lcp curved condylar plate/8 hole/195mm/left.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot part: 02.124.409, lot: l894811, manufacturing site: mezzovico, release to warehouse date: 04.Jul.2018, expiry date: 01.Aug.2026.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified investigation summary background: updated event description: it was reported that on (b)(6) 2019, the patient underwent revision surgery due to a one (1) variable angle-locking compression plate (va-lcp) curved condylar plate and one (1) 5.0mm cannulated locking screw 85mm were broken and nonunion of the left femur.The plate broke at the junction of the second combi hole.An 85mm 5.0 cannulated locking screw as broke at the screw head.The other cannulated locking screws and cortex screws were removed but not broken.It was revised with another plate.Initial date of the surgery was on (b)(6) 2019.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.Concomitant device reported: 5.0mm cannulated locking screws 85mm (part # 02.205.085, lot # unknown, quantity 2) 5.0mm cannulated locking screws 80mm (part # 02.205.080, lot # unknown, quantity 2), 5.0mm cannulated locking screw 35mm (part # 02.205.035, lot # unknown, quantity 1), 4.5mm cortex screw self-tapping 36mm (part # 214.836, lot # unknown, quantity 3), 4.5mm cortex screw self-tapping 44mm (part # 214.844, lot # unknown, quantity 2), 4.5mm cortex screw self-tapping 46mm (part # 214.846, lot # unknown, quantity 1), 4.5mm cortex screw self-tapping 42mm (part # 214.842, lot # unknown, quantity 1).This complaint involves two (2) devices.Investigation flow: damage.Visual inspection: the 4.5mm va-lcp curved condylar plate/8 hole/195mm/left (p/n 02.124.409 lot l894811) was received in two pieces.The plate was observed to be broken, with the transverse fracture occurring at the locking hole of the 2nd combi-hole (va-2).No other issues were identified with the returned components of the device.The following screw implants were returned as a concomitant device without an alleged complaint condition.P/n: 02.231.685 lot 2l13399 p/n: 02.231.680 lots 2l02866, l825287, l631086 p/n: 02.231.635 lot 9440760 p/n: 214.8xx (4.5 mm cortex screws, hex) lots unk qty: 7 upon visual inspection, there is no evidence that these devices contributed to the complaint condition, and therefore no additional investigation will be performed on these devices.Dimensional inspection: drawing: va lcp curved condylar plate feature: cross section g-g, plate thickness and plate width specification: plate thickness, measured dimension, plate thickness: result: both the plate thickness and plate width measured dimensions are conforming.Document/specification review: the following drawing, reflecting the current and manufactured revision, was reviewed.Va lcp curved condylar plate se-366691 rev h, during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the 4.5mm va-lcp curved condylar plate/8 hole/195mm/left (p/n 02.124.409 lot l894811) as the plate was observed to be broken in two pieces, with the transverse fracture occurring at the locking hole of the 2nd combi-hole (va-2).While no definitive root cause could be determined, it is possible that condition was due to early excessive strain by patient or the screws incorrectly locked to plate (not properly torqued).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Concomitant device reported: 5.0mm cannulated variable angle locking screw 85mm (part # 02.231.685, lot # 2l13399, quantity 1), 5.0mm cannulated variable angle locking screw 80mm (part # 02.231.680, lot # 2l02866, quantity 1), 5.0mm cannulated variable angle locking screw 80mm (part # 02.231.680, lot # l825287, quantity 1), 5.0mm cannulated variable angle locking screw 80mm (part # 02.231.680, lot # l630086, quantity 1), 5.0mm cannulated variable angle locking screw 35mm (part # 02.231.635, lot # 9440760, quantity 1), 4.5mm cortex screws (part # 214.8xx, lot # unknown, quantity 7).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.